MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG CS/CSL/GERADSCHAFT-PLUS EXTRACT.SCREW M6; OSTEOTOME

SMITH & NEPHEW ORTHOPAEDICS AG CS/CSL/GERADSCHAFT-PLUS EXTRACT.SCREW M6; OSTEOTOME
Model Number 75002165
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that these cs/csl/geradschaft-plus extract.Screw m6 were found defective.One was found to be bent ((b)(6)) and a thread came off from the other one ((b)(6)).It was reported that the failures occurred during use and a change in surgical technique was necessary in order to complete the procedure.Section was used to retrieve metal shavings.A delay of 30 min or less was reported.
 
Additional Manufacturer Narrative
It was reported that one m6 extraction screw was found bent prior to surgery.Therefore, another m6 extraction screw was used.However, that second one broke during surgery.In order to remove the stem, a third unknown device was used, which was reported to be heavily worn after the procedure.This investigation focused on the device which was found bent prior to surgery.The device was not used for the reported surgery and did not lead to any patient harm.The device, used in treatment, was returned for investigation.It can be confirmed that the thread if the m6 extraction screw is bent.Further signs of use are visible.The production documentation of the returned device was reviewed, however there were no deviations found.Several further complaints were reported for the batch in scope, however regarding the size of the batch, the need for further actions is not indicated.The failure modes and the severity are covered through our risk management files.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all instruments must be inspected and controlled for proper functioning after cleaning/disinfection.The failure mode of the returned device can be confirmed, the root cause is attributed to a design issue.To date, based on the available information, the need for further actions is not indicated.Smith and nephew will monitor the devices for further similar issues.The returned device will be discarded.

Brand Name
CS/CSL/GERADSCHAFT-PLUS EXTRACT.SCREW M6
Common Device Name
OSTEOTOME
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11347069
Report Number9613369-2021-00073
Device Sequence Number19862927
Product Code HWM
UDI-Device Identifier07611996056563
UDI-Public07611996056563
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75002165
Device Catalogue Number75002165
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2021
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;